×

zbMATH — the first resource for mathematics

Geometric group theory and hyperbolic geometry: recent contributions from Indian mathematicians. (English) Zbl 07177744
Summary: Geometric group theory emerged as a distinct branch of mathematics through the seminal work of Gromov [25] in 1987 and since then it has been a very active area of research intermingling with many other fields of mathematics. This paper is a survey of contributions made in the past decade in Geometric group theory by the Indian mathematicians.
MSC:
53C23 Global geometric and topological methods (à la Gromov); differential geometric analysis on metric spaces
22E Lie groups
20F65 Geometric group theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] O. Baker and T. R. Riley, CannonThurston maps do not always exist, Forum of Mathematics, Sigma1(e3) (2013), 11 pages. · Zbl 1276.20054
[2] M. Bestvina, Questions in geometric group theory, http://www.math.utah.edu/bestvina/eprints/questionsupdated.pdf.
[3] M. Bestvina and M. Feighn, A combination theorem for negatively curved groups, J. Differential Geom., 35 (1992), 85-101. · Zbl 0724.57029
[4] M. Bestvina, K. Bromberg, and K. Fujiwara, Constructing group actions on quasi-trees and applications to mapping class groups, Publ. Math. IHES, 122(1) (2015), 1-64. · Zbl 1372.20029
[5] Kingshook Biswas and Mahan Mj, Pattern rigidity in hyperbolic spaces: Duality and PD subgroups, Groups Geom. Dyn., 6(1) (2012), 97-123. · Zbl 1270.20050
[6] J. Behrstock, B. Kleiner, Y. Minsky, and L. Mosher, Geometry and rigidity of mapping class groups, Geometry and Topology, 16 (2012), 781-888. · Zbl 1281.20045
[7] J. Behrstock and Y. Minsky, Dimension and rank for mapping class groups, Annals of Mathematics, 167 (2008), 1055-1077. · Zbl 1280.57015
[8] Hadi Bigdely and Daniel T. Wise, Quasiconvexity and relatively hyperbolic groups that split, Michigan Math. J., 62(2) (2013), 387-406. · Zbl 1296.20041
[9] Kingshook Biswas, Flows, fixed points and rigidity for Kleinian groups, Geom. Funct. Anal., 22(3) (2012), 588-607. · Zbl 1263.57011
[10] Kingshook Biswas, On Moebius and conformal maps between boundaries of CAT(1) spaces, Ann. Inst. Fourier, Grenoble, 65(3) (2015), 1387-1422. · Zbl 1328.53051
[11] Jeffrey F. Brock, Richard D. Canary, and Yair N. Minsky, The classification of Kleinian surface groups, II: The ending lamination conjecture, Ann. of Math. (1), 176 (2012), 1-149. · Zbl 1253.57009
[12] Brown, S., A gluing theorem for negatively curved complexes (2016) · Zbl 1397.20058
[13] J. Cannon and W. P. Thurston, Group invariant peano curves, Geometry and Topology, 11 (2007), 1315-1355. · Zbl 1136.57009
[14] F. Dahmani, Combination of convergence groups, Geometry & Topology, 7(2) (2003), 933-963. · Zbl 1037.20042
[15] Pierre-Emmanuel Caprace and M. Sageev, Rank rigidity for Cat(0) cube complexes, Geom. Funct. Anal., 21(4) (2011), 851-891. · Zbl 1266.20054
[16] Shubhabrata Das and Mahan Mj, Controlled Floyd separation and non relatively hyperbolic groups, J. Ramanujan Math. Soc., 30(3) (2015), 267-294.
[17] A. Eskin, B. Farb, and K. Whyte, Coarse differentiation of quasi-isometries I: Spaces not quasi-isometric to Cayley graphs, Ann. Math., 176(1) (2012), 221-260. · Zbl 1264.22005
[18] Benson Farb, Relatively hyperbolic groups, Geom. Funct. Anal., 8 (1998), 810-840. · Zbl 0985.20027
[19] Siddhartha Gadgil, Embedded spheres in S2×S1#⋯#S2×S1, Topology and its Applications, 153(7) (2006), 1141-1151. · Zbl 1087.57002
[20] Siddhartha Gadgil and Suhas Pandit, Algebraic and geometric intersection numbers for free groups, Topology and its Applications, 156 (2009), 1615-1619. · Zbl 1173.57001
[21] Siddhartha Gadgil and Suhas Pandit, Splitting of free groups, normal forms and partition of ends, Proc. Indian Acad. Sci., 120(2) (2010), 217-241. · Zbl 1202.57021
[22] Siddhartha Gadgil and Suhas Pandit, Geosphere laminations in free groups, Geom Dedicata, 158 (2012), 211-234. · Zbl 1269.57001
[23] Francois Gautero and Michael Heusener, Cohomological characterization of relative hyperbolicity and combination theorem, Publicacions Matematiques, 53(2) (2009), 489-514. · Zbl 1183.20042
[24] Rita Gitik, Mahan Mitra, Eliyahu Rips, and Michah Sageev, Widths of subgroups, Transaction of AMS, 350(1) (1998), 321-329. · Zbl 0897.20030
[25] M. Gromov, Essays in group theory, (ed Gersten),MSRI Publ., 8 (1987), 75-263, Springer Verlag.
[26] S. P. Inamdar and Aniruddha C. Naolekar, On quasi-isometric embeddings of lamplighter groups, Proc. Amer. Math. Soc., 135(12) (2007), 3789-3794. · Zbl 1190.20032
[27] W. Jeon, I. Kapovich, C. Leininger, and K. Ohshika, Conical limit points and the Cannon-Thurston map, Conform. Geom. Dyn., 20 (2016), 58-80. · Zbl 1375.20045
[28] S. O. Juriaans, I. B. S. Passi, and Dipendra Prasad, Hyperbolic unit groups, Proc. Amer. Math. Soc., 133(2) (2005), 415-423. · Zbl 1067.16056
[29] Ilya Kapovich and Martin Lustig, CannonThurston fibers for iwip automorphisms of Fn, J. London Math. Soc., 91(1) (2015), 203-224. · Zbl 1325.20035
[30] Cyril Lecuire and Mahan Mj, Horospheres in degenerate 3-manifolds, international mathematics research notices, 2018(3) (2018), 816-861. · Zbl 1415.57012
[31] Christopher J. Leininger, Mahan Mj, and Saul Schleimer, The universal Cannon-Thurston map and the boundary of the curve complex, Comment. Math. Helv., 86(4) (2011), 769-816. · Zbl 1248.57003
[32] A. Martin, Non-positively curved complexes of groups and boundaries, Geometry and Topology, 18 (2014), 31-102. · Zbl 1315.20041
[33] Eduardo Martínez-Pedroza, Combination of quasiconvex subgroups of relatively hyperbolic groups, Groups Geom. Dyn., 3 (2009), 317-342. · Zbl 1186.20029
[34] Yair N. Minsky, The classification of Kleinian surface groups I: Models and bounds, Ann. of Math., 171(1) (2010), 1-107. · Zbl 1193.30063
[35] Mahan Mitra, Cannon-Thurston maps for hyperbolic group extensions, Topology, 37, (1998), 527-538. · Zbl 0907.20038
[36] Mahan Mitra, Cannon-Thurston maps for trees of hyperbolic metric spaces, Jour. Diff. Geom., 48 (1998), 135-164. · Zbl 0906.20023
[37] Mahan Mj, Ending laminations and Cannon-Thurston maps, Geom. Funct. Anal., 24(1) (2014), 297-321. · Zbl 1297.57040
[38] Shubhabrata Das and Mahan Mj, Semiconjugacies between relatively hyperbolic boundaries, Groups Geom. Dyn., 10(2) (2016), 733-752. · Zbl 06605290
[39] Chris Leininger, Mahan Mj, and Saul Schleimer, Universal Cannon-Thurston maps and curve complexes, Commentarii Mathematici Helevetici, 86(4) (2011), 769-816. · Zbl 1248.57003
[40] Mahan Mj, Relative rigidity, quasiconvexity and C-complexes, Algebr. Geom. Topol., 8 (2008), 1691-1716. · Zbl 1179.20039
[41] Mahan Mj, Cannon-Thurston maps for paired manifolds of bounded geometry, Geom. Topol., 13(1) (2009), 189-245. · Zbl 1166.57009
[42] Mahan Mj, Mapping class groups and interpolating complexes: Rank, J. Ramanujan Math. Soc., 24(4) (2009), 341-357. · Zbl 1195.57042
[43] Mj, M., Cannon-Thurston maps and bounded geometry. Teichmller theory and moduli problem, 489-511 (2010) · Zbl 1204.57014
[44] Mahan Mj, Cannon-Thurston maps, i-bounded geometry and a theorem of McMullen, Actes du Séminaire de Théorie Spectrale et Géometrie, Volume 28. Année 2009-2010, Sémin. Théor. Spectr. Géom., 28, Univ. Grenoble I, Saint-Martin-d’Hères, 63-107. · Zbl 1237.57018
[45] Mahan Mj, Pattern rigidity and the Hilbert-Smith conjecture, Geom. Topol., 16(2) (2012), 1205-1246. · Zbl 1259.20054
[46] Mahan Mj, Cannon-Thurston maps for surface groups, Ann. of Math. (2), 179(1) (2014), 1-80. · Zbl 1301.57013
[47] Mahan Mj, Cannon-Thurston maps for surface groups: An exposition of amalgamation geometry and split geometry. Geometry, topology, and dynamics in negative curvature, London Math. Soc. Lecture Note Ser., 425, Cambridge Univ. Press, Cambridge, 2016, 221-271. · Zbl 1360.57007
[48] Mahan Mj and Abhijit Pal, Relative hyperbolicity, trees of spaces and Cannon-Thurston maps, Geom. Dedicata, 151(1) (2011), 59-75. · Zbl 1222.57013
[49] Mahan Mj and Kasra Rafi, Algebraic ending laminations and quasiconvexity, Algebr. Geom. Topol., 18 (2018), 1883-1916. · Zbl 06867651
[50] Mahan Mj and Lawrence Reeves, A combination theorem for strong relative hyperbolicity, Geometry and Topology, 12 (2008), 1777-1798. · Zbl 1192.20027
[51] Mahan Mj, Peter Scott, and A. Gadde Swarup, Splittings and C-complexes, Algebr. Geom. Topol., 9(4) (2009), 1971-1986. · Zbl 1225.20035
[52] Mahan Mj and Pranab Sardar, A combination theorem for metric bundles, Geom. Funct. Anal., 22(6) (2012), 1636-1707. · Zbl 1284.57016
[53] Mahan Mj and Caroline Series, Limits of limit sets I, Geom. Dedicata, 167 (2013), 35-67. · Zbl 1287.30007
[54] Mahan Mj and Caroline Series, Limits of limit sets II: Geometrically infinite groups, Geometry and Topology, 21(2) (2017), 647-692. · Zbl 1369.30045
[55] Nicolas Monod, Super rigidity for irreducible lattices and geometric splitting, J. Amer. Math. Soc., 19 (2006), 781-814. · Zbl 1105.22006
[56] Lee Mosher, Hyperbolic extensions of groups, J. Pure Appl. Algebra, 110 (1996), 305-314. · Zbl 0851.20037
[57] Lee Mosher, Stable Teichmuller quasigeodesics and ending laminations, Geometry and Topology, 7 (2003), 33-90. · Zbl 1021.57009
[58] Mosher, L.; Sageev, M.; Whyte, K., Quasi-actions on trees II: Finite depth Bass-Serre trees (2011) · Zbl 1234.20034
[59] Aniruddha C. Naolekar and Parameswaran Sankaran, Bounded automorphisms and quasi-isometries of finitely generated groups, J. Group Theory, 8(4) (2005), 515-522. · Zbl 1119.20038
[60] Abhijit Pal, Relative hyperbolic extensions of groups and Cannon-Thurston maps, relatively hyperbolic extensions of groups and Cannon-Thurston maps, Proceedings of Indian Academy of Sciences, Mathematical Sciences, 120(1) (2010), 57-68. · Zbl 1235.20043
[61] Abhijit Pal, A note on stable Teichmüler quasigeodesics, Proc. Indian Acad. Sci., 123(1) (2013), 47-54. · Zbl 1262.32018
[62] Abhijit Pal and Suman Paul, Complex of relatively hyperbolic groups, Glasgow Mathematical Journal, 1-16. doi: https://doi.org/10.1017/S0017089518000423. · Zbl 07093785
[63] Parameswaran Sankaran, On homeomorphisms and quasi-isometries of the real line, Proc. Amer. Math. Soc., 134(7) (2006), 1875-1880. · Zbl 1120.20043
[64] Schwartz, R. E., The quasi-isometry classification of rank one lattices, 133-168 (1995) · Zbl 0852.22010
[65] Richard Evan Schwartz, Symmetric patterns of geodesics and automorphisms of surface groups, Invent. Math., 128(1) (1997), 177-199. · Zbl 0884.58021
[66] Scott, P.; Swarup, G. A., Regular neighbourhoods and canonical decompositions for groups, vi (2003) · Zbl 1036.20028
[67] Peter Scott and Gadde A. Swarup, Splittings of groups and intersection numbers, Geom. Topol., 4 (2000), 179-218. · Zbl 0983.20024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.